| Model Number |
AAB00 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that debris was noticed on the intraocular lens when inserted into patient's operative eye.Additional information was received and it was confirmed that the lens was removed and replaced during the same surgical procedure.There was no incision enlargement, no serious adverse event, no surgical or medical intervention and no patient injury.Reportedly a different model lens was implanted as a replacement.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 07/31/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with unaided eye shows that the lens was found in pieces.Since the lens had patient contact, the returned sample was visually inspected by a qualified inspector in biosafety cabinet since the lens was not yet decontaminated.The inspection showed the lens was covered in dirt and there were some traces of opthalmic viscosurgical devices (ovd) on both sides of the lens surface.The pieces were re-inspected again using a 12x magnification, shows no abnormality.The traces of ovd has been removed during the decontamination and there was no embedded dirt or debris on both pieces.Complaint event on dirt and debris is confirmed, however the cause of the contamination was not able to be confirmed since the lens has been handled by the user.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.